MAUDE Adverse Event Report: BARD MEDICAL; BARD'S FOLEY CATHETER IN MAJOR PACK

BARD MEDICAL; BARD'S FOLEY CATHETER IN MAJOR PACK
Catalog Number DYNJ905035
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient required the foley catheter for procedural time greater than 2 hours and for the surgeon to visualize where the ureters are.Per report, the foley catheter was placed approximately 11.5 hours before it was noted that the balloon burst.Immediately after the incident, the catheter was inspected and appeared to all be intact despite being broken.It was reported that during insertion of the foley catheter that burst, the lubricant from the insertion kit was used.It is unknown how much water was used to inflate the balloon since it was the physician who placed the foley catheter.The foley catheter was not tested for inflation or deflation prior to insertion.There was no serious injury or follow-up care reported related to the event.A new foley catheter was inserted.Due to the reported need for foley catheter re-insertion, this medwatch is being filed.The sample was returned for evaluation.A third party notification has been completed with the manufacturer of the foley catheter involved with this event.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the foley catheter's balloon burst requiring a new foley catheter to be inserted.
 
Additional Manufacturer Narrative
The foley catheter that the reporting facility reported as having a balloon that burst did not originate from medline's major pack.Bard's foley catheter is not found within the bill of materials of this major pack.There is also no record of a bard foley catheter going into any custom surgical packs that medline manufactures for the reporting facility.The reporting facility was notified of this.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.

Common Device Name
BARD'S FOLEY CATHETER IN MAJOR PACK
Manufacturer (Section D)
BARD MEDICAL
8195 industrial boulevard
covington GA 30014
MDR Report Key7784241
Report Number1423395-2018-00046
Device Sequence Number1117085
Product Code LRO
UDI-Device Identifier10889942806560
UDI-Public10889942806560
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ905035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight87